Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 66, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 19, 2020, 12:28 PM MDT for Saguache County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 12:28 PM MDT (18:28 UTC)
- Expired
- Jun 19, 2020, 1:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 182 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3137 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930
WUUS55 KPUB 191828
SVRPUB
COC109-191900-
/O.NEW.KPUB.SV.W.0066.200619T1828Z-200619T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1228 PM MDT Fri Jun 19 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central Saguache County in central Colorado...
* Until 100 PM MDT.
* At 1227 PM MDT, a severe thunderstorm was located 11 miles west of
Saguache, or 28 miles southwest of Decker Burn Scar, moving east at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saguache and Bonanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3803 10637 3820 10642 3834 10602 3803 10593
TIME...MOT...LOC 1827Z 259DEG 24KT 3813 10634
HAIL...1.00IN
WIND...60MPH
$$
Hodanish2 follow-up statements
857
WWUS55 KPUB 191842
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1242 PM MDT Fri Jun 19 2020
COC109-191900-
/O.CON.KPUB.SV.W.0066.000000T0000Z-200619T1900Z/
Saguache CO-
1242 PM MDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM MDT
FOR CENTRAL SAGUACHE COUNTY...
At 1241 PM MDT, a severe thunderstorm was located 7 miles northwest
of Saguache, or 25 miles southwest of Decker Burn Scar, moving east
at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Saguache.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3806 10630 3822 10632 3831 10601 3803 10593
3803 10601
TIME...MOT...LOC 1841Z 263DEG 10KT 3814 10626
HAIL...1.00IN
WIND...60MPH
$$
Hodanish877
WWUS55 KPUB 191853
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1253 PM MDT Fri Jun 19 2020
COC109-191903-
/O.EXP.KPUB.SV.W.0066.000000T0000Z-200619T1900Z/
Saguache CO-
1253 PM MDT Fri Jun 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAGUACHE COUNTY WILL
EXPIRE AT 100 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3806 10630 3822 10632 3831 10601 3803 10593
3803 10601
TIME...MOT...LOC 1853Z 259DEG 24KT 3816 10616
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:42 AM MDT, 46 minutes earlier.
Area forecast discussion, Jun 19, 11:42 AM MDT, 46 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1142 AM MDT Fri Jun 19 2020 .UPDATE... Issued at 920 AM MDT Fri Jun 19 2020 Over the last 18 hours or so, the HRRR along with other CAM guidance has been showing a supercell thunderstorm developing in and around the Salida area by early afternoon and tracking east along the US50 corridor. Given that the current environment is conducive to producing supercells (>50 knts of deep shear and plenty of llvl moisture), the HRRR has a good chance to verify. This storm is forecast to produce locally heavy rain and possibly damaging hail and wind. A well developed Helicity Swath is also shown with this storm, although it is not all that strong. Since this storm has been forecast to develop for many hours affecting the same region. a flash flood watch has been issued from roughly Salida to Pueblo. This will affect the burn scars in the N Sangres and Wet mtns, and the urban areas of Canon City, Pueblo West and Pueblo. This storm will also have the potential to produce hail up to 1.5" in diameter and wind gusts to 70 mph. \/Hodanish && .SHORT TERM...(Today and tonight) Issued at 301 AM MDT Fri Jun 19 2020 An upper level trof will be moving across CO today and into this evening, bringing high chances for precip to much of the area. The NAM Nest shows a line of stronger storms developing around midday over the Continental Divide and then working its way eastward through the afternoon and reaching the I-25 corridor in the late afternoon and continuing across the southeast plains in the evening. SPC has a marginal risk of severe weather across the southeast plains for today which looks good. The best chances for any severe storms should be from the late afternoon through the evening hours as the storms ahead of the trof axis work their way east across the plains. Precip chances tonight are expected to decrease from west to east across the area. The NAM is a little faster moving the precip out of the area than the GFS, but by about 09-12Z most, if not all precip should be out of the area. Temps today will be below average, with the plains mostly seeing upper 60s to lower 70s for highs, with upper 60s to mid 70s in the San Luis Valley, 60s in the Upper Arkansas River Valley and mid 50s to lower 60s in Teller County. Low humidities and breezy conditions are expected to result in spotty critical fire weather conditions over southern portions of the San Luis Valley this afternoon, but it looks too spotty and not really for a long enough period to warrant a fire weather highlight. .LONG TERM...(Saturday through Thursday) Issued at 301 AM MDT Fri Jun 19 2020 Sat upper level ridging is expected over the state and dry and warmer weather is expected. Highs should be back in the 80s over the plains, with upper 70s to lower 80s in the high valleys. On Sunday a weak disturbance is forecast to move through mainly eastern portions of the area with northerly winds expected over the plains. This system could bring some isolated showers/storms to the mtns and plains, but at this time the forecast models are mainly dry. Temps will be even warmer on Sun. Mon another upper disturbance brushes by the area to the east and sends a front into eastern CO, with easterly surface winds expected in the afternoon. Showers/storms are expected to develop along and near the eastern and central mtns in the afternoon and spreading to the eastern plains in the evening. Some spotty areas of critical fire weather conditions will be possible Mon afternoon in the high valleys. Tue and Wed an upper ridge center is expected to be to our south and southwest with CO being in northwest flow. It looks like there will be enough moisture over the area these days for scattered showers/storms, especially over the central and eastern mtns and southeast plains. With another disturbance expected to affect the area on Thu we should continue to have scattered chances for precip. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1129 AM MDT Fri Jun 19 2020 A broken line of thunderstorms will pass over the TAF sites during the middle to later afternoon. Line will reach KCOS around 21Z and KPUB around 22Z, and it is associated with the passage of an upper level trough. Current guidance suggest a few of the storms could be severe with larger hail and stronger winds than what in the TAFs. At KALS, the best forcing will stay north of the TAF site and only put VCTS in the TAF. After the convection moves east of the region, expect generally VFR conditions with lighter winds. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM MDT this evening for COZ072-073- 077>080-083-086. && UPDATE...Hodanish SHORT TERM...28 LONG TERM...28 AVIATION...PGW
Hazardous weather outlook, Jun 19, 10:40 AM MDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1040 AM MDT Fri Jun 19 2020 COZ058>089-093>099-201645- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1040 AM MDT Fri Jun 19 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight High resolution guidance over the last 24 hours has been showing severe thunderstorms developing over parts of the region this afternoon and evening. The greatest risk of flash flooding and severe weather will be along the US-50 corridor from near Salida eastward to Pueblo and then over the eastern plains. Storms will develop by noon time over the mountains and then move east. The highest risk of burn scar flooding will be over the Decker, Hayden Pass and Junkins burn scars this afternoon. The greatest risk of urban flash flooding will from Canon City to Pueblo West and into Pueblo. The heavy rain should affect the Canon City through Pueblo areas during the mid to late afternoon time period. Over the remainder of the plains, isolated severe thunderstorms will be possible along with locally heavy rain. Severe storms will be capable of producing hail up to 1.5 inches in diameter along with winds to 70 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Some isolated thunderstorms will be possible Sunday and Monday, with scattered storms Tuesday through Thursday. The main risks with storms will be cloud to ground lightning, and gusty outflow winds up to 50 mph. Some of the stronger storms will be capable of producing small hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be needed as early as 12 noon and last into the evening across the southern mountains and all of the southeast plains. Hodanish
In the hours before
Local storm report, Jun 19, 8:28 AM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
828 AM MDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM HEAVY RAIN 1 N TRINIDAD 37.18N 104.51W
06/19/2020 E3.00 INCH LAS ANIMAS CO PUBLIC
DELAYED REPORT FROM SOCIAL MEDIA. ALSO
REPORTED STREET FLOODING IN TRINIDAD THAT
OCCURRED OVERNIGHT.
&&Special weather statement, Jun 19, 11:47 AM MDT, 41 minutes before
Special Weather Statement National Weather Service Pueblo CO 1147 AM MDT Fri Jun 19 2020 COZ060-065-066-069-191815- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 1147 AM MDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE COUNTY UNTIL 1215 PM MDT... At 1147 AM MDT, Doppler radar was tracking a strong thunderstorm near North Pass, or 30 miles southwest of Decker Burn Scar, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Saguache County. LAT...LON 3813 10651 3825 10657 3838 10618 3812 10609 TIME...MOT...LOC 1747Z 255DEG 20KT 3818 10646 Hodanish
Special weather statement, Jun 19, 12:13 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Pueblo CO 1213 PM MDT Fri Jun 19 2020 COZ060>062-065-066-069-072-191845- La Garita Mountains Above 10000 Ft CO- Central Chaffee County Below 9000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Western Chaffee County Between 9000 and 11000 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 1213 PM MDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND CENTRAL SAGUACHE COUNTIES UNTIL 1245 PM MDT... At 1213 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles east of North Pass, or 29 miles southwest of Decker Burn Scar, moving east at 55 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Saguache, Bonanza and Poncha Pass. LAT...LON 3799 10644 3824 10648 3846 10606 3808 10603 TIME...MOT...LOC 1813Z 255DEG 49KT 3816 10640 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:59 PM MDT | Special Weather Statement | PUB | Las Animas | 61 min |
| Jun 18, 9:05 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 55 min |
| Jun 18, 9:55 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 65 min |
| Jun 18, 10:56 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jun 18, 11:09 PM MDT | Areal Flood Warning | PUB | Las Animas | 3 hr |
| Jun 18, 11:45 PM MDT | Special Weather Statement | PUB | Las Animas | 60 min |
| Jun 19, 12:45 AM MDT | Special Weather Statement | PUB | Bent | 45 min |
| Jun 19, 1:00 AM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jun 19, 1:23 AM MDT | Special Weather Statement | PUB | Prowers | 37 min |
| Jun 19, 9:13 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 6 hr |
| Jun 19, 11:47 AM MDT | Special Weather Statement | PUB | Saguache | 28 min |
| Jun 19, 12:13 PM MDT | Special Weather Statement | PUB | Saguache | 32 min |
| Jun 19, 2:21 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 19, 2:26 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jun 19, 2:43 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jun 19, 2:56 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jun 19, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 52 min |
| Jun 19, 3:52 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 53 min |
| Jun 19, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 39 min |
| Jun 19, 5:12 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.